MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM; BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU0800637
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly came off from the balloon.Balloon and stent were both removed and the procedure was completed by using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: 06/2024).
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint hstory review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.The stent was dislodged from the balloon and present loosely on the catheter shaft.There was no evidence of any stent expansion.The balloon exhibited no evidence of inflation, the pleats, folds and crimp indentations were intact.The result of the investigation is confirmed for the reported stent dislodgment issue.The root cause for the reported stent dislodgment issue could not be determined based upon the available information received from the field communications and sample evaluation.Labeling review: the instructions for use for the lifestream product was reviewed and contains the following information relevant to the reported event: indication for use the lifestream¿ balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Warnings ¿ should excessive resistance be felt at any time during the insertion process, do not force passage.¿ attempts to retract the covered stent into the sheath/guiding catheter may result in dislodgement and embolization of the covered stent.Maintain guidewire placement across the lesion and withdraw the endovascular system only until the proximal end of the covered stent is aligned with the tip of the sheath/guiding catheter.Do not attempt to remove an unexpanded covered stent through the sheath/guiding catheter.Remove the sheath/guiding catheter and endovascular system as a single unit.Attempting to remove an unexpanded covered stent by pulling it back into the sheath/guiding catheter may result in stent dislodgement.¿ the covered stent cannot be repositioned after it is deployed.Precautions ¿ the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.¿ anatomical variances may complicate the procedure; use caution when advancing the endovascular system through tortuous or difficult anatomy.¿ prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.¿ crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.Directions for use site access and preparation 1.Using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.2.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection 3.Select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation 4.Carefully remove the selected device from the package.5.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Introduction of the endovascular system and placement of the covered stent 13.Advance the endovascular system over the guidewire into the introducer sheath.14.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.15.Slowly inflate the endovascular system balloon to nominal pressure, expanding the covered stent.Confirm complete expansion via fluoroscopic visualization.A 15 ¿ 30 second inflation time is recommended.Important: do not exceed the rated burst pressure of the delivery system.16.After covered stent deployment, apply negative pressure to the balloon until it is fully deflated.Withdraw the delivery system while maintaining negative pressure with the guidewire remaining across the lesion.17.Confirm optimal covered stent wall apposition using standard angiographic techniques.If the covered stent has not achieved full wall apposition, a post dilation with an appropriately sized balloon should be performed.5-8 mm devices may be post-dilated with balloons up to 10 mm in diameter.9-12 mm devices may be post-dilated with balloons up to 12 mm in diameter.H10: d4 (expiration date: 06/2024), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTREAM
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16143406
Report Number9616666-2022-00276
Device Sequence Number20472803
Product Code PRL
UDI-Device Identifier05391522081024
UDI-Public(01)05391522081024
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU0800637
Device Catalogue NumberLSMU0800637
Device Lot NumberCMFU0120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown